Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Feb 23, 2012, 12:52 AM EST for 4 counties in North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2012, 12:52 AM EST (05:52 UTC)
- Expired
- Feb 23, 2012, 1:45 AM EST
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
Counties Chatham County, NC, Franklin County, NC, Lee County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
420
WWUS82 KRAH 230552
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 AM EST THU FEB 23 2012
NCZ008>010-025-026-040-041-075-076-230645-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-LEE-MOORE-VANCE-WAKE-WARREN-
1252 AM EST THU FEB 23 2012
...A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WITH GUSTY WINDS TO
35 TO 40 MPH WILL MOVE ACROSS DURHAM... EASTERN CHATHAM...
WAKE...MOORE...LEE...AND FRANKLIN COUNTIES THROUGH 145 AM EST...
AT 1248 AM EST...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS EXTENDING FROM CANDOR TO PITTSBORO TO
DURHAM... MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE... RDU INTERNATIONAL AIRPORT... CARY...
RALEIGH... WAKE FOREST... FALLS LAKE... LOUISBURG... PITTSBORO...
JORDAN LAKE... SANFORD... ROBBINS AND PINEHURST.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
OCCASIONAL LIGHTNING.
BRIEF HEAVY RAIN.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3620 7801 3593 7819 3554 7878 3558 7892
3527 7922 3524 7919 3521 7923 3546 7960
3586 7910 3586 7902 3592 7901 3631 7832
TIME...MOT...LOC 0548Z 281DEG 45KT 3577 7897
$$
BADGETTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Feb 23, 12:50 AM EST, 2 minutes earlier.
Area forecast discussion, Feb 23, 12:50 AM EST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1250 AM EST THU FEB 23 2012 .SYNOPSIS... A WEAKENING COLD FRONT WILL APPROACH FROM THE NORTHWEST OVERNIGHT... STALLING OVER THE PIEDMONT BY DAYBREAK. THE SOUTHWESTERLY FLOW WILL RESUME ON THURSDAY AS ANOTHER COLD FRONT APPROACHES THE REGION THURSDAY NIGHT. THIS FRONT WILL MOVE EAST THROUGH THE AREA EARLY FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 930 PM WEDNESDAY... THE LATEST RADAR AND SATELLITE INFORMATION INDICATE THE LINE OF SHOWERS AND THUNDERSTORMS MOVING QUICKLY ESE INTO THE MOUNTAINS OF NC AND SW VA WAS IN A WEAKENING MODE. THE LATEST UPPER AIR AND SURFACE DATA INDICATED THAT THE MODEL FORECASTS WERE TOO MOIST IN THE BOUNDARY LAYER FORECASTS THAT WERE VALID AT 00Z/THIS EVENING. INSTEAD OF MLCAPES IN THE 1000 J/KG RANGE IN AL/GA... THE ACTUAL MLCAPES WERE LESS THAN HALF THAT. STILL... THE RAOBS FROM AL INTO NW GA INDICATED LARGE CYCLIC HODOGRAPHS AND MODELS SUGGEST A CONTINUED INCREASE IN THE WINDS THROUGH 200 AM OR SO... WITH STORM RELATIVE HELICITY VALUES IN THE 250 M2/S2 RANGE FROM BIRMINGHAM TO POSSIBLY CHARLOTTE. THIS DEEP LAYER SHEAR IS FAVORABLE FOR CONTINUED CONVECTIVE DEVELOPMENT ESPECIALLY ON THE SOUTH END OF THE CONVECTIVE LINE. TO THE NORTH AND EAST... OVER OUR REGION... IT IS LESS FAVORABLE FOR STRONG CONVECTIVE DEVELOPMENT... BUT IT APPEARS THAT THE CONVECTIVE LINE MAY REMAIN IN TACT ENOUGH THROUGH AROUND 200 AM TO BRING SOME 0.25 INCH QPF INTO THE WINSTON-SALEM AREA. DUE TO THE CONTINUED NOCTURNAL BOUNDARY LAYER COOLING... IT APPEARS THAT ANY THUNDERSTORMS WOULD BE ELEVATED AS THE LINE MOVES OFF THE BLUE RIDGE INTO THE MORE HOSTILE BOUNDARY LAYER OVER THE TRIAD REGION. A CONTINUED WEAKENING TREND EASTWARD WOULD MEAN ONLY LIGHT RAIN SHOWERS POTENTIALLY FOR THE TRIANGLE TO FAYETTEVILLE AREAS WELL AFTER MIDNIGHT. WE WILL RAISE POP A BIT TO LIKELY IN THE WINSTON-SALEM TO GREENSBORO AREAS WHERE THE LINE WILL HAVE THE BEST CHANCE OF REACHING... AND MAINTAIN A CHANCE THROUGH 400 AM OR SO IN THE EAST. OTHERWISE... INCREASING CLOUDINESS EAST. DECREASING CLOUDS WEST LATER. LOWS SHOULD REMAIN IN THE MID 40S TO MID 50S. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... AS OF 240 PM WEDNESDAY... FOR THURSDAY WE SHOULD SEE AN EXIT TO ANY REMAINING RAIN SHOWERS ASSOCIATED WITH THE PASSING SHORTWAVE VERY EARLY...AROUND OR JUST AFTER 9Z IN THE EAST. MOST OF THE COLUMN WILL BEGIN TO DRY OUT THURSDAY MORNING WITH SCATTERED CLOUDS AROUND 5 KFT AND SOME LINGERING HIGH CLOUDS. FAIRLY STRONG SOUTHWESTERLY FLOW WILL CONTINUE BRINGING A GOOD DOSE OF WARM AIR ADVECTION. THIS WILL ALLOW TEMPERATURES TO SOAR NO NEAR OR ABOVE RECORD LEVELS WHICH ARE 73 AT THE PIEDMONT TRIAD AIRPORT AND 79 AT THE RALEIGH-DURHAM AIRPORT. WHILE IT IS UNLIKELY THAT RDU WILL MAKE IT TO 79...THERE IS A GOOD CHANCE THAT THE GSO COULD REACH 73...IN FACT OFFICIALLY FORECASTING 74 DEGREES AT THIS TIME. FURTHER TO THE SOUTH IN FAYETTEVILLE TEMPERATURES SHOULD MAKE IT TOWARDS THE UPPER 70S AND ALTHOUGH THICKNESSES DON'T QUITE SUGGEST IT...GUIDANCE IS CALLING FOR 80 DEGREES AT THE FAYETTEVILLE AIRPORT. NOT THAT AMBITIOUS WITH THE FORECAST AT THIS POINT BUT CERTAINLY UPPER 70S ARE ACHIEVABLE. WITH THOSE SOUTHWESTERLY WINDS WILL COME SOME MORE GUSTS...ESPECIALLY IN THE AFTERNOON SOMEWHERE IN THE NEIGHBORHOOD OF 20 KNOTS. LATE IN THE EVENING ON THURSDAY THE LOW LEVELS WILL BEGIN TO MOISTEN UP AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. THERE WILL BE A CHANCE FOR SOME SHOWERS TO MOVE INTO THE TRIAD BETWEEN 6-12Z BUT IT APPEARS THAT MOST OF THE ACTIVITY ASSOCIATED WITH THIS FRONT WILL OCCUR LATER ON FRIDAY. LOWS THURSDAY NIGHT WILL BE IN THE MID 50S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 245 PM WEDNESDAY... FRIDAY THROUGH SATURDAY...THE GFS IS CERTAINLY FASTER AND LESS UNSTABLE THAN THE NAM DURING THE DAY FRIDAY...WITH WEAKER LIFT UNDER MODEST DIFFLUENCE ALOFT IN THE FAST SOUTHWEST FLOW. BOTH THE NAM AND THE GFS FORECAST THE GREATEST SURFACE-BASED AND MIXED-LAYER CAPE JUST TO THE EAST OF CENTRAL NORTH CAROLINA...IN VICINITY OF THE 850MB THETA-E RIDGE. DURING EARLY FRIDAY...A PREFRONTAL SURFACE TROUGH MAY PUSH ITS WAY THROUGH MUCH OF CENTRAL NORTH CAROLINA HELPING TO VEER WINDS SOMEWHAT BEFORE THE MAIN COLD FRONT MOVES THROUGH DURING THE AFTERNOON. UNDER THIS SCENARIO...THE BEST POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WOULD BE EAST OF INTERSTATE 95 AND MORE LIKELY EAST OF CENTRAL NORTH CAROLINA. IN DEFERENCE TO THE SLOWER NAM...WILL MAINTAIN CHANCES OF RAIN ESSENTIALLY AS PREVIOUSLY FORECAST...CHANCES IN THE TRIAD TO LIKELY IN THE FAR SOUTHEAST TOWARD KFAY...KGSB...AND KCTZ. WILL ALSO MAINTAIN THE STATEMENT IN THE CURRENT HAZARDOUS WEATHER OUTLOOK FOR FRIDAY AFTERNOON SOUTHEAST AS THE SLOWER NAM SHOWS SURFACE-BASED CAPE BRIEFLY FRIDAY AFTERNOON TO NEARLY 400J/KG. HOWEVER...ANOTHER POSSIBLE LIMITING FACTOR WILL BE THE TREND TOWARD LOWERING 850MB WINDS PUSHING THROUGH CENTRAL NORTH CAROLINA AS FORECAST BY BOTH THE NAM AND THE GFS EARLY FRIDAY AFTERNOON...AHEAD OF THE MAIN COLD FRONT AND RENEWED GUSTINESS. DURING THE AFTERNOON...STRONGER 850MB WINDS IN THE SOUTHWEST FLOW ARE CURRENTLY ALL TOWARD THE COAST. SIMILAR TO AN EVENT A WEEK OR TWO AGO...WHEN GUSTY WINDS ACCOMPANIED FALLING AFTERNOON TEMPERATURES...EXPECT A SOMEWHAT SIMILAR SCENARIO FRIDAY AFTERNOON. IF THE GFS VERIFIES...GUSTS TO AROUND 40 MPH SHOULD BE COMMON BEHIND THE FRONT IN GOOD MIXING. TEMPERATURES SHOULD FALL DURING THE AFTERNOON PARTICULARLY OVER THE NORTHWEST PIEDMONT...AND DURING THE MID-AFTERNOON ON CLOSER TO U.S. 1 ESPECIALLY IF THE GFS COMES CLOSER TO VERIFYING. USED A BLEND OF MAV AND MET MOS FOR HIGHS FRIDAY...AT OR SLIGHTLY BELOW THE COOLEST GUIDANCE FRIDAY NIGHT DUE TO THE STRENGTH OF THE FRONT. ON SATURDAY...BUFR SOUNDINGS SHOW A SHALLOW VOLUME OF MOISTURE BETWEEN -10C AND -15C WITH STEEP LOW-LEVEL LAPSE RATES...WITH THE MOISTURE DEEPER TOWARD KRDU AND KRWI WHERE WEAK 850MB LIFT IS SLIGHTLY GREATER RELATIVE TO THE REST OF CENTRAL NORTH CAROLINA. AS THE UPPER TROUGH PASSES...THERE COULD BE ENOUGH LIFT AND MOISTURE IN THE COLD UPPER TROUGH TO GENERATE AN ISOLATED AFTERNOON SHOWER...ESPECIALLY EAST OF THE TRIAD AND NORTH OF THE SANDHILLS. EARLY IN THE PERIOD SATURDAY NIGHT THROUGH WEDNESDAY...THE CONSENSUS OF THE 00Z AND 12Z LONG-TERM GUIDANCE IS TO SUPPRESS THE BAJA CALIFORNIA UPPER LOW JUST SOUTH OF THE STATE...AS IT MOVES EAST AND WEAKENS IN THE SOUTHERN PART OF THE WESTERLIES ALOFT. WITH THE FORECAST OF STRONG SURFACE HIGH PRESSURE IN THE WAKE OF THE COLD FRONT...THIS SEEMS REASONABLE...ALTHOUGH THE FARTHER SOUTH TOWARD THE SOUTH CAROLINA BORDER THERE MAY BE A MORE NOTICEABLE PRESENCE OF CLOUDS GIVEN INCREASING MOISTURE ALOFT...AND LOWER IN THE ATMOSPHERE NEAR 500MB SOUTH TOWARD KFAY ON GFS BUFR SOUNDINGS. IF THE GFS DOES COME CLOSER TO VERIFYING...HIGHS COULD BE BELOW CURRENT MEX MOS ON SUNDAY...AND THICKNESSES AND GUIDANCE BIAS WOULD ALSO SUGGEST LEANING COOLER FOR SUNDAY. FOR THE EARLY PART OF THE NEXT WORK WEEK...TIMING OF THE SURFACE HIGH MOVING OFF TO THE EAST...AND DEEP MOISTURE RETURN INTO CENTRAL NORTH CAROLINA...VARIES AND HAS CHANGED SIGNIFICANTLY BETWEEN GUIDANCE ON THE 00Z AND 12Z MODEL RUNS. THE ECMWF IS THE FASTEST WITH PRESSURE FALLS OVER CENTRAL NORTH CAROLINA...WHILE THE GFS AND CERTAINLY THE CANADIAN MAINTAIN SURFACE RIDGING OVER THE AREA LONGER...GENERALLY SLOWING THE ONSET OF CHANCES FOR SHOWERS. WILL OPT TO KEEP MONDAY DRY FOR NOW DESPITE THE FORECAST OF THE ECMWF SHOWING A WEAK INVERTED TROUGH NEAR THE CAROLINA COAST MONDAY AFTERNOON. IN WARM-AIR ADVECTION...A MORE LIKELY SCENARIO MAY BE AREAS OF LOW CLOUDS EARLY MONDAY AND A POSSIBILITY OF SPRINKLES LATER IN THE DEVELOPING BROAD SOUTHWEST FLOW ALOFT WITH SOME ATTENDANT SHORTWAVE AS LOW-LEVEL MOISTENING TAKES PLACE. THE COMPLETELY DRY SCENARIO OF THE CANADIAN...AND THE GUIDANCE SHOWING STRONG HIGH PRESSURE IN PLACE EARLY IN THIS LONG-TERM PERIOD...ADDS SOME CONFIDENCE TO SLOWING THE ONSET OF PRECIPITATION. CONSENSUS OF THE LONG-TERM GUIDANCE SUGGESTS THE BEST CHANCES FOR SHOWERS COMES TUESDAY AFTERNOON INTO WEDNESDAY EVENING WHERE COARSE MODEL SOUNDINGS BECOME SATURATED ON BOTH THE GFS AND THE ECMWF. FROM THE 00Z MODEL RUNS TO THE RECENT 12Z RUNS...THE GFS AND THE ECMWF HAVE TRENDED MORE TOWARD STRONGER SURFACE LOWS DEVELOPING TO THE WEST OF THE STATE...LOWERING CONFIDENCE IN TIMING OF PRECIPITATION CHANCES TOWARD THE END OF THE LONG-TERM PERIOD. HAVE OPTED TO FORECAST CHANCES FOR SHOWERS OVERNIGHT TUESDAY THROUGH WEDNESDAY EVENING...MAINTAINING SLIGHT CHANCES ON EITHER SIDE DUE TO MODEL UNCERTAINTY IN TIMING AND EVOLUTION OF SYNOPTIC FEATURES. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... AS OF 1250 AM THURSDAY... 24-HR TAF PERIOD: LINE OF FAST MOVING...LOW TOPPED CONVECTION...IN ASSOCIATION WITH AN UPPER LEVEL DISTURBANCE...WILL MOVE THROUGH THE FORECAST AREA BY 09Z. EXPECT A BRIEF 15 TO 30 MINUTE WIND OF STRONG WIND GUSTS BETWEEN 40 TO 50MPH AND IFR TO MVFR CONDITIONS IN HEAVY RAIN. BEHIND THE LINE...FORECAST SOUNDINGS STILL INDICATE THE POTENTIAL FOR IFR TO MVFR STRATUS TO DEVELOP EARLY THIS MORNING...BETWEEN 09 TO 13Z. EXPECT CIGS TO LIFT AND SCATTER AFTER 23/15Z WITH FLIGHT CONDITIONS RETURNING TO VFR FOR THE REST OF THE DAY. OTHERWISE... FORECAST SOUNDINGS SHOW BOUNDARY LAYER WINDS AND STABILITY PROFILES SUPPORTING SFC WINDS GUSTING BETWEEN 15-20 KT DURING THE AFTERNOON. LOOKING AHEAD: THE NEXT CHANCE FOR ADVERSE CONDITIONS WILL BE THURSDAY NIGHT/EARLY FRIDAY WITH THE PASSAGE OF A FRONTAL SYSTEM. VFR CONDITIONS RETURN FRIDAY NIGHT AND WILL CONTINUE THROUGH MONDAY WITH DRY SURFACE HIGH PRESSURE SETTLING OVER THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT/ELLIS NEAR TERM...BADGETT/ELLIS SHORT TERM...ELLIS LONG TERM...DJF AVIATION...CBL
Hazardous weather outlook, Feb 22, 9:59 PM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 959 PM EST WED FEB 22 2012 NCZ007>011-021>028-038>041-073>076-083-084-232045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 959 PM EST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL GRADUALLY WEAKEN AS IT MOVES OFF THE BLUE RIDGE AND INTO THE NORTHERN AND WESTERN PIEDMONT OF NORTH CAROLINA THROUGH MIDNIGHT. BRIEF HEAVY RAIN AND GUSTY WIND TO 40 MPH MAY ACCOMPANY THE LINE INTO THE WINSTON-SALEM AND GREENSBORO AREAS BEFORE WEAKENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AS A COLD FRONT WILL SWEEP THROUGH THE REGION ON FRIDAY. STRONG AND GUSTY SOUTHWEST WINDS WILL BECOME WESTERLY TO 40 MPH FRIDAY. NCZ042-043-077-078-085-086-088-089-232045- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 959 PM EST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AS A COLD FRONT APPROACHES AND CROSSES THE REGION ON FRIDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. IF THUNDERSTORMS DO OCCUR...THEY WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS. DJF/BADGETT
In the hours before
Special weather statement, Feb 22, 11:13 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1113 PM EST WED FEB 22 2012 NCZ021-022-038-039-230500- DAVIDSON-FORSYTH-GUILFORD-RANDOLPH- 1113 PM EST WED FEB 22 2012 ...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE EAST ACROSS FORSYTH... DAVIDSON... AND GUILFORD COUNTIES THROUGH 1200 AM... AT 1110 PM EST...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS EXTENDING FROM CLEMMONS TO KERNERSVILLE MOVING EAST AT 40 MPH. GUSTY WIND TO 40 MPH AND BRIEF HEAVY RAIN WILL ACCOMPANY THE LINE. AREAS AFFECTED INCLUDE... WINSTON-SALEM... PTI AIRPORT... GREENSBORO... MIDWAY... LEXINGTON... THOMASVILLE... HIGH POINT... HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. ISOLATED THUNDERSTORMS. BRIEF HEAVY RAIN. THIS INCLUDES INTERSTATE 40 IN WINSTON-SALEM... BETWEEN EXITS 37 AND 219. THIS INCLUDES INTERSTATE 85 IN DAVIDSON INTO GUILFORD COUNTIES... EXITS 118 AND 131. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. && LAT...LON 3621 8039 3611 7954 3586 7954 3604 8043 TIME...MOT...LOC 0407Z 281DEG 42KT 3611 8029 BADGETT
Special weather statement, Feb 23, 12:14 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1214 AM EST THU FEB 23 2012
NCZ073>075-083-084-230615-
ANSON-MONTGOMERY-MOORE-RICHMOND-STANLY-
1214 AM EST THU FEB 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...MOORE...
MONTGOMERY AND ANSON COUNTIES THROUGH 115 AM EST...
AT 1214 AM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BADIN LAKE TO 16 MILES WEST
OF WHITE STORE...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
ALBEMARLE TO 8 MILES SOUTH OF MONROE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BADIN LAKE...
ELDORADO...PEACHLAND...POLKTON...WHITE STORE...TROY.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3551 8025 3548 7936 3536 7927 3502 7952
3499 7958 3493 7958 3481 7967 3480 7969
3480 7998 3482 8033 3519 8029 3516 8035
3517 8047
TIME...MOT...LOC 0514Z 314DEG 17KT 3548 8013 3486 8053
23Special weather statement, Feb 23, 12:52 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 AM EST THU FEB 23 2012
NCZ008>010-025-026-040-041-075-076-230645-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-LEE-MOORE-VANCE-WAKE-WARREN-
1252 AM EST THU FEB 23 2012
...A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WITH GUSTY WINDS TO
35 TO 40 MPH WILL MOVE ACROSS DURHAM... EASTERN CHATHAM...
WAKE...MOORE...LEE...AND FRANKLIN COUNTIES THROUGH 145 AM EST...
AT 1248 AM EST...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS EXTENDING FROM CANDOR TO PITTSBORO TO
DURHAM... MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE... RDU INTERNATIONAL AIRPORT... CARY...
RALEIGH... WAKE FOREST... FALLS LAKE... LOUISBURG... PITTSBORO...
JORDAN LAKE... SANFORD... ROBBINS AND PINEHURST.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
OCCASIONAL LIGHTNING.
BRIEF HEAVY RAIN.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3620 7801 3593 7819 3554 7878 3558 7892
3527 7922 3524 7919 3521 7923 3546 7960
3586 7910 3586 7902 3592 7901 3631 7832
TIME...MOT...LOC 0548Z 281DEG 45KT 3577 7897
BADGETTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 11:13 PM EST | Special Weather Statement | RAH | Forsyth, Guilford | 47 min |
| Feb 22, 11:42 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Davidson, Guilford, Randolph | 48 min |
| Feb 23, 12:09 AM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Person, Vance | 36 min |
| Feb 23, 12:14 AM EST | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 61 min |
| Feb 23, 1:22 AM EST | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wake | 38 min |
| Feb 23, 1:42 AM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 48 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.